Tired and miserable with bladder prob... - The Roy Castle Lu...

The Roy Castle Lung Cancer Foundation

5,037 members3,048 posts

Tired and miserable with bladder problems. Side effect of Tagrisso.

sally70 profile image

I have been taking antibiotics for what I thought was a very bad urine infection that I could not shift. I have been referred to the urology department of the hospital and on Thursday had a ultrasound. On Monday will have a camera pushed up the urethra and into the bladder. My GP has told me that there are no bacteria in my urine sample so I shouldn't need any antibiotics but I certainly have all of the symptoms of a very severe infection. I am also unable to empty my bladder and when I do go to the loo I am lucky if I pass anything more than a few drops.

I will try to keep this brief. If I am on antibiotics I am having to go to the loo every 45 minutes. Without antibiotics it is a constant urge, causing me to have to get up at night every 10 minutes or more frequently to pass a tiny amount if anything. So trying to get any sleep is very difficult if not impossible. I have a constant urge to go which increases to a great urgency to go even though I might pass very little. This is truly more than very uncomfortable. It is very distressing. I am very tired, sore and dreading the night. If anyone can offer any suggestions I would be very grateful.

Thank you all

10 Replies

Hi sally sorry to hear this it sound like cystitis it horrible thing I hope they get bottom of it please keep us posted thinking of you❤️

sally70 profile image
sally70 in reply to Red58

Hello Red, Like you I have had cystitis and it is horrible. The difference is there were apparently no bacteria in the urine when it was dipped and this is persistent and quite, quite dreadful. Will let you know what the hospital say.

Red58 profile image
Red58 in reply to sally70

Hi sally I agree with others on this my sister was a nurse n it Not right if only drips come out if you feel any worse please go back to ane as they should have dealt with it busy or not xxx

It seems to me that if you're unable to empty your bladder you should get emergency care. It's my understanding that bladder retention can damage the kidneys. Don't understand why they're waiting until Monday to treat you. Good luck.

sally70 profile image
sally70 in reply to Lyubov

I'm not sure why the delay either. They were going to send me to A and E to have a catheter inserted to drain the bladder but after waitin for an hour I was told the doctor was busy and they were going to leave it to the team on Monday. I was concerned and asked if it might be dangerous to leave it but was told it was fine. I'm not convinced.

I'm not a physician. My husband has radiation cystitis; if/when he gets a blockage I have to take him to ER immediately. But he has a lot of pain with it too. And, indeed, they catheterize him right away. It may be different for males than females. I am not a doctor. Good luck, again.

Ask about kidney stones.

Hi Sally, I also had 2 UTIS when I started on OSI and antibiotics made no difference. I was told by the GP that there were multiple bacteria and therefore difficult to find the right antibiotic. Like your describing it was really bringing me down and after discussion with my consultant he suggested that they reduce the dosage of OSI as I was also having lots of other side affects . However, I then got COVID and had to stop OSI for 2 weeks and the UTI has completed cleared and hasn’t come back 6 weeks later. The consultant thinks the UTI was just a coincidence but I’m not so sure and we have discussed taking a break every so often if side affects get bad. I’ve had my first scan since and OSI is working so the break didn’t affect the treatment. Hang in there, I really feel for you as I remember how awful I felt.

HI Sally70

So sorry to hear you are feeling so miserable. Any urinary problem like this can be exhausting and wear you down.

From what you say, it sounds like it may be a flexible cystoscopy that they will be performing today, this will allow them to examine the urethra and bladder. You can find information on this through this link from the NHS: nhs.uk/conditions/cystoscop...

Hope you may get some answers today.

If you have noticed that your abdomen is feeling distended, when you are unable to pass urine, it may be that you are retaining urine, which would need immediate medical intervention, e.g a catheter inserted to release the urine. It may be worth discussing this with them today or your oncology team.

Urine infections or Cystitis (inflammation of the bladder, caused by a bacteria) is not a known side effect of Tagrisso, however it is good that the urology team are assessing you today.

If you would like to discuss anything further you can either email ask the nurse at lungcancerhelp@roycastle.org or call our free phone nurse led helpline number on 0800 358 7200 Monday to Thursday 0900-1700 and Friday 0900-1600

Hope you feel better soon.

Kind regards

The Roy Castle Support Team

Thank you for your reply. you were quite right, I did have a cystoscopy but my bladder was full of very cloudy fluid so they weren't able to see anything. Because I could not empty my bladder they concluded that it had stopped working properly so set up a catheter, emptied what was there and gave me the equipment to take home. They don't think the problem is related to my cancer but something that happens with age. Not much fun but not more signs of my cancer progressing .I have lost weight but apparently Tagrisso causes a loss of apatite but I try to eat even if its only a small amount. However, I have been looking on line at causes for my legs to become very weak and many of the responses talk of end stage cancer. I am doing my very best to stay alive and those comments don't help. Its easy for me to say I am going to live but more difficult to not allow these sorts of thugs to drag you down, especially when they seem to have logic on their side.

Thank you for being there for me.

You may also like...